Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the weight and pseudoweight of linearly ordered topological spaces

Author: Klaas Pieter Hart
Journal: Proc. Amer. Math. Soc. 82 (1981), 501-502
MSC: Primary 54A25; Secondary 54F05
MathSciNet review: 612749
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We derive a simple formula for the weight of a LOTS using the pseudoweight. As an application we give a very short proof of the nonorderability of the Sorgenfrey-line.

References [Enhancements On Off] (What's this?)

  • [1] P. v. Emde Boas et al., Cardinal functions on ordered spaces, rapport ZN 33/70, Math. Centre, Amsterdam, 1970.
  • [2] R. E. Hodel, Extensions of metrizaion theorems to higher cardinality, Fund. Math. 87 (1975), 219-229. MR 0372806 (51:9010)
  • [3] I. Juhász, Cardinal functions in topology-ten years later, Math. Centre Tract No. 123, Amsterdam, 1980. MR 576927 (82a:54002)
  • [4] D. J. Lutzer, A metrization theorem for linearly ordered spaces, Proc. Amer. Math. Soc. 22 (1969), 557-558. MR 0248761 (40:2012)
  • [5] -, On generalized ordered spaces, Dissertationes Math. 89 (1971). MR 0324668 (48:3018)
  • [6] E. A. Michael, The product of a normal space and a metric space need not be normal, Bull. Amer. Math. Soc. 69 (1963), 375-376. MR 0152985 (27:2956)
  • [7] F. D. Tall, On the existence of non-metrizable hereditarily Lindelöf spaces with point-countable bases, Duke Math. J. 41 (1974), 299-304. MR 0388339 (52:9176)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54A25, 54F05

Retrieve articles in all journals with MSC: 54A25, 54F05

Additional Information

Keywords: LOTS, Sorgenfrey-line, Michael-line, Souslin-line, weight, pseudoweight, $ \psi $-base
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society